Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Do steroids reduce sex drive?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1525 Questions
Question
Hello!

A couple weeks ago I had a severe pain in my back behind my left shoulder blade. I finally went to my physician and he put me on a week of steroid tablets. I can't remember the name of them, but the pain subsided immediately and has not returned. I don't know if this could be related, but since then I have had absolutely no libido. This is very odd for me as I am usually very easily aroused sexually. Could this be a side effect of the steroids? I hope it is not long lasting and things get back to normal. lmk thanks.
Posted Sat, 16 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Saatiish Jhuntrraa 25 minutes later
Brief Answer:
It is due to estosterone suppression

Detailed Answer:
hello
Thanks for choosing wwwhealthcaremagic
Yes, steroids can reduce your sex derive due to suppression of testosterone production . But you have taken for a very short time so it should be fine in a few weeks.
Dr Saatiish Jhuntrraa




Above answer was peer-reviewed by
 
Follow-up: Do steroids reduce sex drive? 5 minutes later
thank you. I found the name of the steroids. It is dexamethasone 4mg. I took 2 1/2 tablets for 7 days for a total of 20 tablets. I finished taking them 6 days ago. I thank you for your answer and I hope that this situation is not long lasting as I have never experienced low or no libido before. I am relatively healthy and active in every way.
 
 
Answered by Dr. Saatiish Jhuntrraa 50 minutes later
Brief Answer:
You should be fine in a few weeks

Detailed Answer:
Hello
I also hope you will be all right in a few weeks.
DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor